“Something just snapped”

Posted on December 22nd, 2010 Dan

Georgetown University’s The Hoya reports on a young investment banker who apparently comitted suicide earlier this week by throwing herself off Trump Tower in New York.

Jessica Fashano (MSB ’05) shocked much of the New York financial world Saturday when she allegedly threw herself off of the Trump Palace in New York City. According to the New York Police Department, there is no evidence of foul play in the death of the 27-year-old alumna who worked as an investment banking associate at Citi Global Market.

But the real story comes much later – She was taking antidepressants.  So nobody should have been all that shocked.

….

Fashano was taking depression medication, according to the police, but Javian said she talked to her daily. “It’s like something just changed overnight … .Something just snapped, and we don’t know,” she told the Times.

Chances are she forgot to take her “medication” or tried to quit taking it too too fast.  A change in antidepressant dosing, perhaps combined the realization that our entire financial system is a fraud and a house of cards… is enough to send anyone into an emotional tailspin.

There’s not much point in speculating about her death, but I wanted to share with you that I’ve personally seen “something snap” in people on antidepressants on several occasions.

People, especially women misplace their trust in a drug-peddling psychiatric system that sees them as nothing but revenue streams, while studies show that in the aggregate antidepressants are no better than placebo at treating depression.  That statistic does not mean, however that these drugs aren’t psychoactive. They certainly are, and cause all kinds of undesired side-effects, especially when changing doses.  Some people may even benefit from them. I don’t know. But overall they’re bad news.


Comments are closed.